Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 401, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 14, 2012, 5:52 PM CDT for Cleveland County, McClain County, Oklahoma. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2012, 5:52 PM CDT (22:52 UTC)
- Expired
- Jul 14, 2012, 6:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Cleveland County, OK, McClain County, OK
The radar
The Norman radar (KTLX), 30 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 5:57 PM CDT | TSTM WND DMG | Slaughterville, OK | THUNDERSTORM WINDS BLEW OVER 2 FT. DIAMETER SYCAMORE TREE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.9 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 932 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
053
WUUS54 KOUN 142252
SVROUN
OKC027-087-142315-
/O.NEW.KOUN.SV.W.0401.120714T2252Z-120714T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
552 PM CDT SAT JUL 14 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CLEVELAND COUNTY IN CENTRAL OKLAHOMA...
EXTREME EAST CENTRAL MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 615 PM CDT
* AT 550 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ETOWAH...MOVING
SOUTHWEST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
PURCELL...SLAUGHTERVILLE...LEXINGTON...ETOWAH AND LAKE THUNDERBIRD.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 88 AND 98.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3493 9737 3512 9742 3528 9719 3511 9714
3503 9714
TIME...MOT...LOC 2250Z 54DEG 19KT 3510 9723
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:39 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 14, 2:39 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 239 PM CDT SAT JUL 14 2012 .DISCUSSION...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AGAIN THIS AFTERNOON...MAINLY EAST OF I-35. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THE EARLY EVENING AND WILL BE MOST WIDESPREAD IN SERN AREAS NEAR WEAK UPPER CIRCULATION DRIFTING NWD NEAR THE ARKLATEX. MODELS ARE SIMILAR IN TRACKING WEAK LOW WWD ACROSS TX/SRN OK THE NEXT FEW DAYS AND AS A RESULT WILL CONTINUE WITH LOW POPS FOR SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS INTO EARLY NEXT WEEK. HOT TEMPERATURES WITH LITTLE CHANCE FOR RAIN EXPECTED THROUGH THE REMAINDER OF THE COMING WEEK AS UPPER RIDGE BEGINS TO BUILD BACK OVER THE REGION. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 96 71 93 / 20 10 10 10 HOBART OK 71 99 70 95 / 10 10 10 10 WICHITA FALLS TX 72 97 71 95 / 10 20 20 20 GAGE OK 68 99 67 97 / 10 10 0 10 PONCA CITY OK 74 98 73 96 / 20 10 10 10 DURANT OK 71 90 70 92 / 20 20 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/02
Hazardous weather outlook, Jul 14, 11:55 AM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT SAT JUL 14 2012
OKZ004>048-050>052-TXZ083>090-151000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT SAT JUL 14 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY
EVENING...MAINLY ALONG AND EAST OF INTERSTATE 35.
DISCUSSION...
DAYTIME HEATING COMBINED WITH COOLER TEMPERATURES IN THE MID AND
UPPER LEVELS OF THE ATMOSPHERE ASSOCIATED WITH AN UPPER LEVEL
TROUGH WILL ONCE AGAIN RESULT THUNDERSTORMS DEVELOPING THIS
AFTERNOON. HOWEVER...MOST OF THIS ACTIVITY WILL REMAIN ACROSS THE
EASTERN PORTION OF THE FORECAST AREA. WIDESPREAD SEVERE WEATHER IS
NOT ANTICIPATED...ALTHOUGH A FEW STORMS MAY PRODUCE WIND GUSTS
NEAR 40 TO 50 MPH AND LOCALIZED HEAVY RAINFALL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUL 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
AT LEAST A LOW CHANCE OF STORMS WILL EXIST EACH THROUGH MONDAY
ACROSS SOUTHEAST OKLAHOMA. SEVERE STORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES CAN BE EXPECTED THROUGH AT LEAST EARLY NEXT WEEK.
FOLLOW HEAT SAFETY GUIDELINES IF PLANNING TO BE OUTDOORS TO PREVENT
HEAT RELATED ILLNESS OR INJURY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM CDT SUNDAY.In the hours before
Special weather statement, Jul 14, 4:41 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
441 PM CDT SAT JUL 14 2012
OKZ052-142230-
BRYAN OK-
441 PM CDT SAT JUL 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BRYAN COUNTY UNTIL 530
PM CDT...
AT 436 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SOPER...
MOVING SOUTHWEST AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
BENNINGTON.
LAT...LON 3384 9578 3386 9581 3384 9584 3389 9594
3386 9594 3385 9598 3387 9600 3384 9601
3386 9601 3386 9606 3396 9610 3413 9594
3395 9594 3387 9584 3387 9576 3385 9576
TIME...MOT...LOC 2136Z 39DEG 8KT 3403 9574
WRLocal storm report, Jul 14, 4:54 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
454 PM CDT SAT JUL 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL BOGGY DEPOT STATE PARK 34.32N 96.31W
07/14/2012 E1.00 INCH ATOKA OK PARK/FOREST SRVC
&&
JPIKESpecial weather statement, Jul 14, 5:10 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
510 PM CDT SAT JUL 14 2012
OKZ028>030-142300-
MCCLAIN OK-CLEVELAND OK-POTTAWATOMIE OK-
510 PM CDT SAT JUL 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCCLAIN...
CLEVELAND AND WESTERN POTTAWATOMIE COUNTIES UNTIL 600 PM CDT...
AT 506 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM DALE TO TRIBBEY...MOVING SOUTHWEST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
STELLA...PURCELL...NOBLE...SLAUGHTERVILLE...LEXINGTON...PINK...
WAYNE...TRIBBEY...ETOWAH...ROSEDALE...DALE...LAKE THUNDERBIRD AND
BETHEL ACRES.
LAT...LON 3488 9707 3485 9737 3486 9742 3533 9740
3538 9717 3538 9714 3540 9714 3547 9700
3547 9699
TIME...MOT...LOC 2206Z 51DEG 17KT 3538 9704 3507 9710
WRSpecial weather statement, Jul 14, 5:24 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
524 PM CDT SAT JUL 14 2012
OKZ042-043-047-048-051-052-142330-
BRYAN OK-MARSHALL OK-JOHNSTON OK-ATOKA OK-PONTOTOC OK-COAL OK-
524 PM CDT SAT JUL 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BRYAN...MARSHALL...
JOHNSTON...SOUTHWESTERN ATOKA...SOUTHEASTERN PONTOTOC AND COAL
COUNTIES UNTIL 630 PM CDT...
AT 521 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM TUPELO TO TISHOMINGO...MOVING SOUTHWEST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
MADILL...TISHOMINGO...COALGATE...CALERA...KINGSTON...COLBERT...
OAKLAND...STONEWALL...RAVIA...WAPANUCKA...TUPELO...LEHIGH...
MILBURN...SILO...KENEFIC...BROMIDE...PHILLIPS...MEAD...CENTRAHOMA
AND WOODVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR LAKE TEXOMA GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT
TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE
SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3379 9648 3380 9652 3382 9653 3384 9662
3385 9663 3389 9659 3389 9663 3392 9666
3390 9668 3385 9670 3389 9686 3406 9692
3465 9665 3470 9609
TIME...MOT...LOC 2221Z 59DEG 9KT 3460 9643 3418 9667
WRSpecial weather statement, Jul 14, 5:43 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 543 PM CDT SAT JUL 14 2012 OKZ016-022-023-142315- CUSTER OK-CADDO OK-WASHITA OK- 543 PM CDT SAT JUL 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER... NORTHWESTERN CADDO AND NORTHEASTERN WASHITA COUNTIES UNTIL 615 PM CDT... AT 540 PM CDT...A FEW SMALL THUNDERSTORMS WERE LOCATED BETWEEN CUSTER CITU AND HINTON...MOVING SOUTHWEST AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... WEATHERFORD...CLINTON...ARAPAHO...CORN...BESSIE...COLONY AND CLOUD CHIEF. LAT...LON 3565 9888 3542 9845 3523 9884 3547 9913 TIME...MOT...LOC 2240Z 37DEG 7KT 3555 9885 WR
Special weather statement, Jul 14, 5:45 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
545 PM CDT SAT JUL 14 2012
OKZ019-020-142330-
LOGAN OK-PAYNE OK-
545 PM CDT SAT JUL 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN AND WESTERN
PAYNE COUNTIES UNTIL 630 PM CDT...
AT 540 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STILLWATER...
MOVING SOUTHWEST AT 15 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
GUTHRIE...LANGSTON...COYLE...MULHALL AND LAKE CARL BLACKWELL.
LAT...LON 3604 9701 3579 9738 3601 9756 3616 9720
3616 9715 3618 9714 3619 9713
TIME...MOT...LOC 2240Z 56DEG 13KT 3609 9713
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 9:02 PM CDT | Special Weather Statement | OUN | Coal | 28 min |
| Jul 14, 3:57 PM CDT | Special Weather Statement | OUN | Atoka | 33 min |
| Jul 14, 4:21 PM CDT | Special Weather Statement | OUN | Atoka, Coal | 39 min |
| Jul 14, 4:24 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Coal, Hughes, Johnston, Pontotoc | 51 min |
| Jul 14, 4:41 PM CDT | Special Weather Statement | OUN | Bryan | 49 min |
| Jul 14, 5:10 PM CDT | Special Weather Statement | OUN | Cleveland | 50 min |
| Jul 14, 5:24 PM CDT | Special Weather Statement | OUN | Coal, Johnston, Marshall | 66 min |
| Jul 14, 5:43 PM CDT | Special Weather Statement | OUN | Washita | 32 min |
| Jul 14, 5:45 PM CDT | Special Weather Statement | OUN | Logan | 45 min |
| Jul 14, 5:59 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 61 min |
| Jul 14, 6:12 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain | 48 min |
| Jul 14, 6:15 PM CDT | Special Weather Statement | OUN | Carter | 30 min |
| Jul 14, 6:29 PM CDT | Special Weather Statement | OUN | Logan, Oklahoma | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.